IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Marginal Price Of Lake Recreation And Aesthetics: An Hedonic Approach

  • Lansford, Notie H., Jr.
  • Jones, Lonnie L.

Efficient allocation of water requires knowledge of water's value in both consumptive and nonconsumptive uses. This study estimates the marginal value of water in lake recreational and aesthetic (RA) use. An hedonic price equation (employing the Box-Cox functional form) indicates lake front location, distance to lake, and scenic view are significant RA characteristics of housing. Water front properties command a premium price for the private access they offer. Beyond the water front, the marginal RA price falls rapidly with increasing distance, becoming asymptotic to some minimum. Twenty-two percent of housing price is found to be attributable to the RA component.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://purl.umn.edu/15347
Download Restriction: no

Article provided by Southern Agricultural Economics Association in its journal Journal of Agricultural and Applied Economics.

Volume (Year): 27 (1995)
Issue (Month): 01 (July)
Pages:

as
in new window

Handle: RePEc:ags:joaaec:15347
Contact details of provider: Web page: http://www.saea.org/jaae/jaae.htm

More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Cropper, Maureen L & Deck, Leland B & McConnell, Kenneth E, 1988. "On the Choice of Functional Form for Hedonic Price Functions," The Review of Economics and Statistics, MIT Press, vol. 70(4), pages 668-75, November.
  2. Godfrey, Leslie G., 1978. "Testing for multiplicative heteroskedasticity," Journal of Econometrics, Elsevier, vol. 8(2), pages 227-236, October.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:ags:joaaec:15347. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.